Results 1 to 10 of 10
  1. #1
    Registered User gte1011's Avatar
    Join Date
    Feb 2010
    Posts
    238
    Thanks
    38
    Thanked 130 Times in 90 Posts

    Question Increasing Dosage of Metformin XR/Length of Side Effects

    I just started taking 500 mg of Metformin XR tonight, and I was just wondering how long someone usually stays at this dosage before moving up? Also, is there a typical dosage women take for PCOS? It seems that everyone has a different dosage in their signatures and I wanted to see how you know you are at the correct dosage.

    Also, how long does it usually take to get used to the medication and for the side effects to go away? I am starting the South Beach Diet on Monday and I am eating low carb right now, but this first dose tore my stomach up this evening.

  2. #2
    Registered User gte1011's Avatar
    Join Date
    Feb 2010
    Posts
    238
    Thanks
    38
    Thanked 130 Times in 90 Posts

    Default

    Bumping as I would really like some help! TIA!!!

  3. #3
    Registered User Mrs.Smith's Avatar
    Join Date
    Apr 2010
    Posts
    3
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    My doctor bumped up my doseage every week for 4 weeks,500 mg at a time.1st week took 500 mg once a day. 2nd week took one n the am and one at night. 3rd week 2 in the am n one at night. The 4th week I took two 500 mg n the am and two 500mg at night.I'm still on the same doseage 2 years later just 1000mg tabs twice a day. I too wonder what the standard doseage is, because I always thought 2000mg a day was quite a lot.As far as the side effects I have been very fortunate from what I have read. I really haven't had any side effects except the occasional nausea and being cold all the time. Both of which I find manageable. Hope this helps.

  4. #4
    Registered User popscene6's Avatar
    Join Date
    Apr 2010
    Location
    Kenner, LA
    Posts
    38
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Afternoon ladies!!

    My dr. also had me move up over the course of the first 3 weeks i was on met. I went from 500 to 1500 mgs. I stayed at 1500 for 6 more weeks. I went to the dr. and following my ultrasound, because we were not getting the results she was looking for, she bumped me up to 2000. I have been on 2000 for 2 wks now. I had minimal symptoms until I had to shift from 1500 to 2000. At that time, I was nauseous for the first week on 2000 but now Im good!

    Good Luck!!!
    Me (29) - PCOS, IR; DH (29) 1 fur baby - Rohan Davey
    TTC #1 03/09
    Met 2500mgs, Clomid 100mgs, prenatals, DHA omega 3s, vitamin c, vitamin b complex, B12, B6
    HSG 5/11,SA 5/11,PC 5/11- all perfect
    Finally! HCG 6/29/11 596!


    Hidden Content
    Hidden Content

  5. #5
    Registered User gte1011's Avatar
    Join Date
    Feb 2010
    Posts
    238
    Thanks
    38
    Thanked 130 Times in 90 Posts

    Default

    Thank you for the responses ladies! The nurse at my doctor's office called me today to let me know that my doctor wants me to increase to 1000 mg after two weeks, and then I see her two weeks after that and she will probably increase my dosage to 1500 mg.

  6. #6
    candycoatedcenter candycarolina's Avatar
    Join Date
    Jan 2008
    Location
    north carolina
    Posts
    417
    Thanks
    1
    Thanked 0 Times in 0 Posts

    Default

    ok i don't know if this would really go here , but i was on metformin before but things got a little crazy n i missed my doctor n ect so on - so needless to say i just started back about a week ago on 500 mg ( i was having AF) n it seamed to be almost gone - just some light spotting than at day 2 or 3 of metformin OMG the flood gates were opened - is this a normal sideeffect - i'm eating well - I'm working out more , i'm hoping to get my cycles regular n begin to ovulate so i can ttc - but this is discouraging me n kinda crazy ( even though yes i have had crazy long cycles w/ heavy menstruation before) this is cycle day 25 I'm not a happy camper

  7. #7
    blb524 blb524's Avatar
    Join Date
    Dec 2009
    Posts
    141
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I started on 500 and am now on 2000mg XR and since I have lost some weight I am wondering if I should decrease my dosage because I think because of the loss of appetite side effect my sugar may be getting a little too low at times! I am gonna talk to my doctor andsee what to do.
    Britt and Geoff
    Married 10/25/2008
    DX 9/2009
    Met 2000mg
    Pre-Natals
    BFP-6-24-10!!!!Hidden Content
    1st Ultrasound 7-16-10/Saw HeartbeatHidden Content
    Next Appt: 8-12-10!
    Hidden Content
    Hidden Content

  8. #8
    Registered User smileyashmommy's Avatar
    Join Date
    Apr 2010
    Posts
    12
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I have only been on Met for a week. I'm on the regular and not the XR. My first day of 500mg was pretty rough! Stomach cramps and bad diarrhea. The 2nd and 3rd days I only had diarrhea. On the 4th day I didn't have any s/e so on the 5th day I bumped myself up to 1000mg. 500mg in the morning and 500mg with dinner. So far all I've notice is gas. To my surprise it's been VERY easy to bump up. I'll probably bump up to 1500mg on Tuesday if things stay the same. My OB said that 1500mg was the "ideal dose" for women with mild PCOS who want to regulate their cycles for TTC. She also told me to work my way up to taking 1000mg at breakfast and 500mg at dinner, but I didn't ask why.

  9. #9
    Registered User cjballek's Avatar
    Join Date
    Dec 2009
    Location
    Ocala, Florida
    Posts
    934
    Thanks
    21
    Thanked 164 Times in 158 Posts

    Default

    Sometimes Dr's do things differently but I started out at 500 twice a day for one week, then straight to 1000mg twice a day..it was wayyyyyy too much for me. I was just on the toliet constantly. I lowered my dose to 1000 in am 500 in the pm..I did that for a couple of months, my endocrinologist was ok with it. It took about 6 months to really get use to it. I'm finally up to the 1000mg twice a day. I still have days where if I eat crappy, I'll feel sick but since your doing a low carb diet..you may not have those symptoms for that long. I hope it goes well for ya!
    Crystal(25)Jake(29)
    20 medicated cycles, O'd, all BFN's
    8/1/13 BFP!
    Its a GIRL!!
    Baby Lauren born 4-12-14
    Hidden Content
    Hidden Content

    Hidden Content

  10. #10
    Registered User Leighbie87's Avatar
    Join Date
    Nov 2009
    Posts
    166
    Thanks
    0
    Thanked 2 Times in 2 Posts

    Default

    If your sugar is low. it means the metformin is working. If it keeps getting low like that, you need to work on your eating habits. My doctor told me to eat more protein because it keeps your sugar up for longer than carbs do. Carbs spike it and your body uses it faster. So instead of grabbing for juice when it's low, eat a peanut butter sammich or steak or something. It also keeps you full longer.

    I've been on met for a year, at first 500mn to 1000mg and now 1500mg and I've had diarrhea ever since. I want to up it because the reccommended dose for PCOS'ers is 2250-2500mg per day.

    I hope this helps!

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •